Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Buffalo, NY

August 18, 2015Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 18, 2015, 4:37 PM EDT for Oswego County, New York. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 4:37 PM EDT (20:37 UTC)
Expired
Aug 18, 2015, 5:30 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:38 PM EDTTSTM WND DMG2 E Fulton, NYTREES DOWN
Aug 18, 5:02 PM EDTTSTM WND DMG1 S Scriba, NYLARGE TREE DOWN
Aug 18, 5:12 PM EDTMARINE TSTM WIND 47Oswego, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS51 KBUF 182037
SVRBUF
NYC075-182130-
/O.NEW.KBUF.SV.W.0057.150818T2037Z-150818T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 530 PM EDT

* AT 436 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER FULTON AND MOVING NORTH AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSWEGO...FULTON...SANDY ISLAND BEACH STATE PARK...PULASKI...CENTRAL
  SQUARE...BATTLE ISLAND STATE PARK...MEXICO POINT STATE PARK AND
  SELKIRK SHORES STATE PARK.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 34 AND 36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4325 7614 4325 7618 4327 7620 4325 7621
      4327 7650 4346 7653 4353 7640 4351 7629
      4353 7624 4356 7621 4363 7620 4365 7615
      4366 7617 4366 7620 4367 7618 4367 7608
TIME...MOT...LOC 2036Z 181DEG 13KT 4331 7639 

$$

REYNOLDS
2 follow-up statements
324 
WWUS51 KBUF 182055
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
455 PM EDT TUE AUG 18 2015

NYC075-182130-
/O.CON.KBUF.SV.W.0057.000000T0000Z-150818T2130Z/
OSWEGO NY-
455 PM EDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN OSWEGO COUNTY...

AT 455 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER BATTLE ISLAND STATE PARK MOVING NORTH 
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...SANDY ISLAND BEACH STATE PARK...PULASKI...BATTLE ISLAND
STATE PARK...MEXICO POINT STATE PARK...SELKIRK SHORES STATE PARK...
NINE MILE POINT AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4334 7615 4335 7651 4346 7653 4353 7640
      4351 7629 4353 7624 4356 7621 4363 7620
      4365 7615 4366 7617 4366 7620 4367 7618
      4367 7611
TIME...MOT...LOC 2055Z 181DEG 13KT 4338 7639 

$$

REYNOLDS
239 
WWUS51 KBUF 182122
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EDT TUE AUG 18 2015

NYC075-182131-
/O.EXP.KBUF.SV.W.0057.000000T0000Z-150818T2130Z/
OSWEGO NY-
522 PM EDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSWEGO COUNTY
WILL EXPIRE AT 530 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4334 7615 4335 7651 4346 7653 4353 7640
      4351 7629 4353 7624 4356 7621 4363 7620
      4365 7615 4366 7617 4366 7620 4367 7618
      4367 7611
TIME...MOT...LOC 2121Z 181DEG 13KT 4338 7639 

$$

REYNOLDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:50 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 18, 3:50 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT TUE AUG 18 2015

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL CROSS THE AREA THIS AFTERNOON
RESULTING IN SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE GENESEE
VALLEY THIS AFTERNOON AND EVENING. RATHER TRANQUIL BUT VERY WARM AND
HUMID AIR WILL SETTLE OVER THE REGION TONIGHT AND WEDNESDAY. ON
THURSDAY A STRONG... SLOW-MOVING COLD FRONT WILL CROSS THE AREA
BRINGING POTENTIALLY HEAVY RAINFALL. COOLER AND DRIER AIR WILL
RETURN BEHIND THE COLD FRONT BRINGING SEASONABLE AND PLEASANT
WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A SHORTWAVE OVER WESTERN NY IS PRODUCING CONVECTION MAINLY EAST
OF THE GENESEE VALLEY. CONFIDENCE FOR FLASH FLOODING INTO THIS
EVENING IS HIGHEST ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES
REGION. MODIFIED 12Z SOUNDINGS AND FORECAST BUFKIT SOUNDINGS SHOW
PWATS 1.5 TO 1.8 IN THAT REGION LATER TODAY WITH VERY LIGHT WIND
FLOW...CAPE OVER 2000...AND POTENTIAL FOR BACK BUILDING/TRAINING
STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT INTO EARLY THIS
EVENING FOR THIS AREA.

CONVECTIVE ACTIVITY SHOULD DECREASE INTO THIS EVENING AND AS THE
STORMS PUSH INTO THE NORTH COUNTRY AND INTERACT WITH THE LAKE
ONTARIO LAKE BREEZE NEAR WATERTOWN.

TONIGHT... PRECIPITATION CHANCES DECREASE MARKEDLY BEHIND THE WAVE
PASSAGE AND WITH LOSS OF DIURNAL HEATING. CLOUD COVER AND DEEP
SOUTHWESTERLY FLOW OVER THE AREA WILL KEEP OVERNIGHT LOWS IN THE 60S
TO NEAR 70 IN THE LAKE PLAINS. THERE WILL NO BREAK FROM THE HUMID
AIRMASS BEHIND THE STORMS TODAY... WITH DEW POINTS REMAINING IN THE
UPPER 60S AGAIN TONIGHT.

A DIVERGENT UPPER LEVEL FLOW WILL BE FOUND OVER OUR REGION AHEAD OF
A STORM SYSTEM IN THE UPPER MIDWEST ON WEDNESDAY. WHILE THERE WILL
BE A FAIR AMOUNT OF CLOUD COVER IN PLACE...AN ALREADY UNSTABLE
AIRMASS WILL FURTHER DESTABILIZE TO THE TUNE OF 1000-1500 J/KG
(MUCAPES). WITHOUT ANY CAP THIS SHOULD PROMOTE AT LEAST SCATTERED
CONVECTION...ALTHOUGH THE VAST MAJORITY OF THE DAY SHOULD BE RAIN
FREE. WHILE THE CLOUD COVER WILL HELP TO HOLD TEMPS DOWN A BIT...IT
WILL STILL BE WARM AND QUITE HUMID WITH DEW POINTS IN THE UPPER 60S
TO NEAR 70.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE FIRST 24 HOURS
OF THIS PERIOD WILL NO DOUBT BE HUMID AND QUITE WARM. DEWPOINT
TEMPERATURES WILL REMAIN IN THE MID TO UPPER 60S WEDNESDAY
NIGHT...WHICH ARE VERY WARM FOR EVEN LATE AUGUST STANDARDS. A COLD
FRONT WILL LIE ACROSS THE CENTRAL GREAT LAKES REGION WEDNESDAY
NIGHT...WITH THE MOIST AND MARGINALLY UNSTABLE ATMOSPHERE OVER THE
EASTERN GREAT LAKES REGION PRODUCING ISOLATED TO SCATTERED SHOWERS
AND PERHAPS THUNDERSTORMS WEDNESDAY NIGHT.

THURSDAY AND THURSDAY NIGHT WILL BE THE MOST ACTIVE AS THE COLD
FRONT FROM THE WEST SWEEPS EASTWARD ACROSS OUR CWA.

ALOFT THURSDAY MORNING AN UPPER LEVEL SHORTWAVE WILL BE ROTATING
ACROSS THE UPPER GREAT LAKES DEEPENING AN AREA OF LOW PRESSURE OVER
THE WESTERN TIP OF LAKE SUPERIOR. AS HAS BEEN MENTIONED PREVIOUSLY
THIS LOW PRESSURE WILL BE SOME 4 TO 5 STANDARD DEVIATIONS BELOW
NORMAL...WITH A READING OF SUB 995 MB. NOW THIS SURFACE LOW WILL
ADVANCE NORTHEASTWARD TOWARDS JAMES BAY...BUT IN DOING SO THE LOW
PRESSURE SYSTEM WILL SWING A COLD FRONT ACROSS THE EASTERN GREAT
LAKES THROUGH THE COURSE OF THURSDAY AND THURSDAY NIGHT. THERE ARE
STILL SOME SUBTLE DIFFERENCES IN THE MODELS AND THEIR TIMING OF THE
FRONT. THE GFS IS THE FASTER OF THE 12Z SUITE OF NAM/GFS/CANADIAN
AND 00Z ECMWF MODELS. WILL LEAN TOWARDS A CONSENSUS OF THE SLOWER
MODELS (THAT BEING ABOUT 3 TO 6 HOURS SLOWER THAN THE GFS). THIS
CONSENSUS IS ALSO SUPPORTED BY THE FACT THAT THE WARMER LAKE WATERS
MAY SLOW DOWN THE EASTWARD PROGRESSION OF THE SURFACE COLD FRONT.

THIS SLIGHTLY SLOWER TIMING...WITH THE COLD FRONT ADVANCING ACROSS
THE REGION THURSDAY AFTERNOON WILL ALLOW FOR A BIT MORE INSTABILITY
TO BUILD. MODEST SBCAPE VALUES OF 500 TO 1000 J/KG COMBINED WITH
BULK WIND SHEAR VALUES NEARING 30 KNOTS MAY ALLOW FOR A FEW
THUNDERSTORMS TO BECOME STRONG WITH DAMAGING WINDS. GREATEST
POTENTIAL FOR STRONGER STORMS WILL BE FROM THE GENESEE VALLEY
EASTWARD WHERE A STRONGER LOW LEVEL JET WILL RESIDE. THE BIGGER
CONCERN AT THIS TIME THOUGH IS THE AMOUNT OF MOISTURE WITHIN THE
ATMOSPHERE.

A VERY MOIST SOUTHERLY FLOW TRANSPORTING MOISTURE FROM THE GULF OF
MEXICO WILL BRING ADDITIONAL MOISTURE INTO AN ALREADY MOISTURE LADEN
WEATHER SYSTEM. OUR PWAT VALUES WILL RISE TO AROUND 2 INCHES WHICH
IS SOME 2 TO 3 SD ABOVE NORMAL. THIS MOISTURE WILL ALLOW FOR HEAVY
SHOWERS AND THUNDERSTORMS TO BLOSSOM THURSDAY AHEAD OF THE COLD
FRONT. THERE WILL BE POTENTIAL FOR TRAINING OF STORMS WILL THE SLOW
COLD FRONT PASSAGE WHICH WILL HEIGHTEN THE RISK OF FLOODING. WILL
CONTINUE TO MENTION THIS FLASH FLOOD RISK WITHIN THE HWO PRODUCT.

AS THE COLD FRONT PASSES ACROSS OUR REGION THURSDAY NIGHT STORMS
WILL END FORM WEST TO EAST. A WET GROUND AND STILL MODEST DEWPOINTS
WILL LIKELY ALLOW FOR FOG FORMATION OVERNIGHT AND WILL INCLUDE
PATCHY FOG WITHIN THE WEATHER GRIDS.

HIGH TEMPERATURES THURSDAY WILL REACH THE LOW TO MID 80S...WITH THE
WARMEST AREAS TOWARDS THE EAST WHERE SOME LIMITED SUNSHINE IS
POSSIBLE. THURSDAY NIGHT WILL HAVE TEMPERATURES FALLING INTO THE
MID 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THIS TIME PERIOD WILL START
NOTICEABLE DIFFERENT...WITH MUCH MORE COMFORTABLE LEVELS IN THE
HUMIDITY DEPARTMENT AS THE AFOREMENTIONED COLD FRONT WILL HAVE JUST
COMPLETED ITS TRACK ACROSS THE BUFFALO CWA. THERE MAY BE A FEW
TRAILING SHOWERS EARLY ACROSS THE NORTH COUNTRY...OTHERWISE A PERIOD
OF DRY AND SUNNY WEATHER WITH LOW HUMIDITY WILL TAKE HOLD.

ALOFT THE LEADING SHORTWAVE TROUGH OF LOW PRESSURE WILL BE ADVANCING
NORTHEASTWARD ACROSS THE CANADIAN PROVINCES OF ONTARIO AND QUEBEC.
BEHIND THIS SHORTWAVE A FLAT ZONAL PATTERN WILL AMPLIFY WITH A RIDGE
OF HIGH PRESSURE SETTING UP OVER OUR REGION THIS WEEKEND. THIS RIDGE
WILL BE DEVELOPED BY ANOTHER SHORTWAVE/PV INTRUSION THAT WILL BE
ADVANCING ACROSS THE NORTHERN PLAINS.

WILL CONTINUE WITH A DRY FORECAST FRIDAY NIGHT THROUGH SATURDAY
NIGHT. PWATS WILL FALL FROM AROUND 2 INCHES THURSDAY DOWN TOWARDS
HALF AN INCH TO START THE WEEKEND. ADDITIONALLY DEWPOINTS WILL ALSO
REFLECT THE DRYING LOWER TROPOSPHERE WITH DEWPOINTS GOING INTO
SUNDAY IN THE MID TO UPPER 50S. THERE WILL BE A LOW CHANCE FOR A
SHOWER OR THUNDERSTORM SUNDAY OVER OUR EASTERN ZONES. THIS ACTIVITY
WILL BE FED BY MOISTURE ADVANCING FROM THE SOUTHEAST...WITH MOISTURE
TRANSPORT COMING FROM AN AREA OF LOW PRESSURE OFF THE CAROLINA
COASTLINE AND HIGH PRESSURE DEPARTING OFF THE NEW ENGLAND COASTLINE.

GLOBAL MODELS OF THE 12Z GFS AND 00Z ECMWF ARE IS FAIRLY GOOD
AGREEMENT WITH THE NEXT WEATHER SYSTEM ARRIVING LATE SUNDAY NIGHT
AND MONDAY. THE UPSTREAM PV INTRUSION OVER THE NORTHERN PLAINS WILL
DEEPEN AN AREA OF LOW PRESSURE NEAR JAMES BAY. THIS SURFACE LOW
PRESSURE WILL SWING A COLD FRONT ACROSS OUR REGION MONDAY. AGAIN
HEAVY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS PWATS CLIMB
TOWARDS 2 INCHES.

FROM HERE THERE WILL BE DIVERGING MODEL SOLUTIONS FOR THE TUESDAY-
WEDNESDAY TIMEFRAME. THE ECMWF IS NOT AS FAR NORTHWARD WITH THE
UPPER LEVEL LOW...AND SURFACE REFLECTED LOW AS THE GFS. WHERE THE
GFS BRINGS HIGH PRESSURE ACROSS THE EASTERN GREAT LAKES REGION
TUESDAY AND WEDNESDAY...THE ECMWF BRINGS AN UPPER LEVEL LOW/MUCH
COOLER AIRMASS ACROSS OUR REGION WITH CHANCES FOR INSTABILITY
SHOWERS. FOR NOW WILL LEAVE THE FORECAST DRY FOR TUESDAY UNTIL
BETTER MODEL AGREEMENT.

AIR TEMPERATURES WILL BE SEASONAL WITH NO EXTREME'S IN THE
TEMPERATURES THROUGH THE TIME PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CEILINGS 3-5K FT AND VSBY 2-3SM IN AN AREA OF SHOWERS AND
THUNDERSTORMS MAINLY EAST OF THE GENESEE VALLEY. EXPECT TEMPORARY
MVFR RESTRICTIONS WITH PASSING SHOWERS AND THUNDERSTORMS. WINDS
WILL BE FAIRLY LIGHT THIS AFTERNOON... BUT WILL BECOME ERRATIC AND
GUSTY IN THUNDERSTORMS. EXPECT THE STORMS TO SLOWLY WORK
NORTHEASTWARD... BUT SHOULD DIMINISH IN STRENGTH / COVERAGE BEFORE
REACHING THE NORTH COUNTRY TONIGHT (KART). WEDNESDAY WILL START
WARM WITH SCATTERED CONVECTION DEVELOPING AFTER 16Z.

OUTLOOK...
WEDNESDAY NIGHT...VFR BUT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
A SHORTWAVE WILL CROSS THE REGION RESULTING IN SHOWERS AND
THUNDERSTORMS OVER WESTERN AND CENTRAL LAKE ONTARIO INTO THIS
EVENING. WINDS WILL REMAIN FAIRLY LIGHT BUT COULD BECOME GUSTY AND
ERRATIC IN AND NEAR THUNDERSTORMS.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN PLACE ON
WEDNESDAY AND THURSDAY AS A COLD FRONT WILL APPROACH THE LOWER GREAT
LAKES LATER WEDNESDAY AND THURSDAY... HOWEVER WINDS AND WAVES ARE
EXPECTED TO HOLD BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ003>005-
     013-014-021.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...FRANKLIN
MARINE...FRANKLIN
Hazardous weather outlook, Aug 18, 10:53 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1053 AM EDT TUE AUG 18 2015

NYZ001-002-010>012-019-020-085-191500-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
1053 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION TODAY WILL
GENERATE SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL
INCLUDE SLOW MOVING DOWNPOURS. SINCE THERE WILL BE THE RISK FOR
MULTIPLE SLOW MOVING DOWNPOURS TO MOVE OVER THE SAME AREA
(TRAINING STORMS)...AND THERE WILL BE AN INCREASED RISK FOR
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE
DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH
SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY
LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...
OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A
LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-191500-
OSWEGO-JEFFERSON-LEWIS-
1053 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING COLD FRONT WILL CROSS THE EASTERN LAKE ONTARIO
REGION LATE THURSDAY AND THURSDAY NIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL LIKELY PRODUCE
SIGNIFICANT RAINFALL...WITH SOUTH TO NORTH MOVING STORMS TRACKING
OVER THE SAME AREAS POSSIBLY LEADING TO SOME FLASH FLOODING. THIS
RISK COULD BE HIGH ENOUGH...OVER A LARGE ENOUGH AREA...TO WARRANT
A FLASH FLOOD WATCH IN A LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1053 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-191500-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
1053 AM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLOW MOVING COLD FRONT WILL CROSS WESTERN NEW YORK DURING THE
DAY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THIS FRONT WILL LIKELY PRODUCE SIGNIFICANT RAINFALL...WITH
SOUTH TO NORTH MOVING STORMS TRACKING OVER THE SAME AREAS POSSIBLY
LEADING TO SOME FLASH FLOODING. THIS RISK COULD BE HIGH ENOUGH...
OVER A LARGE ENOUGH AREA...TO WARRANT A FLASH FLOOD WATCH IN A
LATER FORECAST PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 18, 3:38 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT TUE AUG 18 2015

NYZ003-004-013-014-182230-
ONTARIO-LIVINGSTON-MONROE-WAYNE-
338 PM EDT TUE AUG 18 2015

...SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWN POURS WILL AFFECT
EASTERN MONROE...WAYNE AND ONTARIO COUNTIES LATE THIS AFTERNOON INTO
THIS EVENING.

SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWN POURS WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL SLOWLY
MOVE NORTHWARD ACROSS THE AREA AND WILL BE CAPABLE OF PRODUCING RAINFALL RATES
IN EXCESS OF AN INCH PER HOUR OR MORE IN A VERY SHORT PERIOD OF TIME. THESE
RAINFALL RATES WILL QUICKLY PRODUCE PONDING OF WATER ON AREA ROADWAYS AND MAY
CAUSE LOCALIZED FLOODING IN SOME LOCATIONS. DRIVER ARE URGED TO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS AND OR ATTEMPT TO WADE THROUGH ANY FLOODED AREAS.

LAT...LON 4324 7755 4327 7742 4329 7715 4327 7695
      4334 7674 4302 7674 4301 7696 4276 7697
      4276 7731 4267 7737 4258 7737 4258 7752
TIME...MOT...LOC 1927Z 177DEG 12KT 4310 7681

REYNOLDS
Local storm report, Aug 18, 4:00 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     1 S CENTRAL SQUARE      43.27N  76.14W
08/18/2015                   OSWEGO             NY   TRAINED SPOTTER

            TREE DOWN BLOCKING RTE 37.

&&

EVENT NUMBER BUF1500334

AR
Local storm report, Aug 18, 4:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
417 PM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 E CAUGHDENOY          43.27N  76.17W
08/18/2015                   OSWEGO             NY   TRAINED SPOTTER

            THREE TREES DOWN ON ELDERBERRY LANE - ONE DOWN ON WIRES
            BLOCKING THE ROAD

&&

EVENT NUMBER BUF1500335

SJW
Local storm report, Aug 18, 4:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
421 PM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 SSW CENTRAL SQUARE    43.26N  76.16W
08/18/2015                   OSWEGO             NY   TRAINED SPOTTER

            TREE DOWN NEAR GILDNER ROAD

&&

EVENT NUMBER BUF1500336

SJW
Local storm report, Aug 18, 4:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 E CAUGHDENOY          43.27N  76.17W
08/18/2015                   OSWEGO             NY   TRAINED SPOTTER

            THREE TREES DOWN ON ELDERBERRY LANE - ONE DOWN ON WIRES
            BLOCKING THE ROAD

&&

CORRECTED EVENT TIME

EVENT NUMBER BUF1500335

SJW
Special weather statement, Aug 18, 4:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT TUE AUG 18 2015

NYZ005-006-182130-
NORTHERN CAYUGA-OSWEGO-
424 PM EDT TUE AUG 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OSWEGO AND
CAYUGA COUNTIES...

AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRIDGEPORT TO NEAR LYSANDER AND MOVING NORTH AT
15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...CENTRAL SQUARE...BATTLE ISLAND STATE PARK...
HASTINGS...SCRIBA...VOLNEY...CONSTANTIA...WEST MONROE AND PALERMO.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 34.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4319 7598 4320 7608 4323 7610 4324 7616
      4327 7620 4324 7621 4322 7619 4321 7621
      4321 7624 4324 7626 4324 7627 4323 7626
      4321 7626 4321 7629 4323 7631 4323 7655
      4342 7660 4346 7654 4348 7648 4347 7591
TIME...MOT...LOC 2024Z 181DEG 13KT 4323 7600 4325 7651

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:42 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Livingston, Monroe, Ontario, Wayne9 hr
Aug 18, 11:13 AM EDTSpecial Weather StatementBUFErie32 min
Aug 18, 2:46 PM EDTSpecial Weather StatementBUFOswego59 min
Aug 18, 2:57 PM EDTSevere Thunderstorm WarningBUFOswego42 min
Aug 18, 3:38 PM EDTSpecial Weather StatementBUFOntario, Wayne3 hr
Aug 18, 3:53 PM EDTFlash Flood WarningBUFOntario3 hr
Aug 18, 4:24 PM EDTSpecial Weather StatementBUFOswego66 min
Aug 18, 4:44 PM EDTSpecial Weather StatementBUFWayne61 min
Aug 18, 5:01 PM EDTSpecial Marine WarningBUF59 min
Aug 18, 5:45 PM EDTSevere Thunderstorm WarningBUFLewis45 min
Aug 18, 7:16 PM EDTSpecial Weather StatementBUFJefferson29 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.